Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 4, 2007, 1:30 PM MST for Eddy County, New Mexico. It took effect at Jan 5, 2007, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 1:30 PM MST (20:30 UTC)
- In effect from
- Jan 5, 2007, 8:00 AM MST
- Expired
- Jan 5, 2007, 3:45 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 042030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CST THU JAN 4 2007 ...HIGH WIND WATCH FOR GUADALUPE MOUNTAINS FRIDAY... .A STRONG UPPER LEVEL TROUGH SWEEPING ACROSS THE SOUTHWEST UNITED STATES WILL APPROACH THE REGION FRIDAY. THIS WILL RESULT IN INCREASING WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE. NMZ027-TXZ258-051000- /O.NEW.KMAF.HW.A.0001.070105T1500Z-070105T2200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 130 PM MST THU JAN 4 2007 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FRIDAY. PERSONS TRAVELING ON U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS74 KMAF 051045 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 AM CST FRI JAN 5 2007 ...STRONG WINDS EXPECTED OVER THE GUADALUPE AND DAVIS MOUNTAINS TODAY... .WESTERLY WINDS WILL BE ON THE INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY IN ADVANCE OF AN UPPER LEVEL TROUGH MOVING INTO THE DESERT SOUTHWEST. THE STRONGEST WINDS CAN BE EXPECTED DURING THE LATE MORNING THROUGH LATE AFTERNOON HOURS. BY LATE THIS EVENING...WINDS WILL DECREASE BELOW WARNING LEVELS. NMZ027-TXZ258-052100- /O.UPG.KMAF.HW.A.0001.070105T1500Z-070105T2200Z/ /O.NEW.KMAF.HW.W.0002.070105T1200Z-070106T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 345 AM MST FRI JAN 5 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. PERSONS TRAVELING ON U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-052100- /O.NEW.KMAF.HW.W.0002.070105T1200Z-070106T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 445 AM CST FRI JAN 5 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED TODAY ACROSS THE DAVIS MOUNTAINS...MAINLY ABOVE 6000 FEET. PERSONS TRAVELING ON STATE ROUTE 118 SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 4, 1:11 PM MST, 19 minutes earlier.
Area forecast discussion, Jan 4, 1:11 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CST THU JAN 4 2007
.SHORT TERM...
A WEAK UPPER LEVEL RIDGE IS BUILDING INTO THE CWA IN THE WAKE OF
THAT UPPER LEVEL STORM SYSTEM THAT MOVED ACROSS THE AREA YESTERDAY.
AT THE SURFACE A LEE SIDE TROUGH WILL FORM ALONG THE TEXAS/NM
BORDER. THIS TROUGH...ALONG WITH TIGHTENING GRADIENT BEHIND THE
LOW...IS PRODUCING WINDY CONDITIONS OVER THE GUADALUPE AND DAVIS
MOUNTAINS THIS AFTERNOON. THESE WINDS SHOULD DECREASE THIS EVENING
AS THE RIDGE CONTINUES TO BUILD INTO THE AREA AND GRADIENT BEGINS TO
RELAX. TO THE WEST...THE NEXT UPPER LEVEL STORM SYSTEM IS DIGGING
DOWN THE WESTERN CONUS AND WILL EXTEND FROM THE NORTHERN PLAINS TO
THE FOUR CORNERS AREA BY 12 FRIDAY.
MOSTLY CLEAR SKIES CAN BE EXPECTED OVER THE CWA TONIGHT AND FRIDAY
AS THE UPPER RIDGE MOVES ACROSS THE AREA. TEMPERATURES WILL DROP
INTO THE MID TO UPPER 30S MOST AREAS AS WINDS IN THE 5 TO 10 MPH
RANGE HELP REDUCE RADIATIONAL COOLING. TEMPERATURES WILL BE WARM
FRIDAY AS A THERMAL RIDGE DEVELOPS OVER THE AREA IN RESPONSE TO THE
UPPER LEVEL RIDGE. USED A BLEND OF GFS AND METMOS FOR THE WINDS AND
DEWPOINT GRIDS.
.LONG TERM...
UPPER TROUGH MOVING THROUGH SATURDAY WILL BRING THE NEXT CHANCE OF
PRECIPITATION TO THE AREA. THIS TROUGH WILL ALSO DRIVE A SURFACE
COLD FRONT THROUGH THE REGION EARLY SATURDAY.
WRF DEVELOPS A GOOD MOUNTAIN WAVE SIGNATURE OVER THE GUADALUPES
FRIDAY... BUT THE WRF SIGNATURE HAS NOT BEEN AS RELIABLE AS WITH
ETA/NAM. THEREFORE CONFIDENCE OF A HIGH WIND EVENT IS MARGINAL.
MET/FWC/AND MAV MOS SHOWING SOME HIGH WINDS DURING THE DAY FRIDAY...
BUT NOT CLOSER TO TROUGH PASSAGE SATURDAY. HAVE INCREASED WIND
SPEEDS AT GDP FRIDAY AND WILL ISSUE HIGH WIND WATCH FOR GUADALUPE
MOUNTAINS. LATER SHIFTS WILL HAVE TO MAKE DECISION TO UPGRADE
OR CANCEL WATCH.
PROBABILITY OF PRECIPITATION DOES NOT LOOK THAT GOOD... MODELS
RELUCTANT TO DEVELOP QPF ACROSS THE AREA... BUT GUIDANCE INDICATING
LOW CHANCE OF PRECIP FRIDAY NIGHT/SATURDAY. HAVE KEPT PRECIP LATE
FRIDAY NIGHT/SATURDAY AND EXPANDED IT SLIGHTLY TO MATCH GRIDS UP
BETTER WITH SURROUNDING OFFICES. COULD SEE LOW ACCUMULATIONS OF SNOW
ACROSS NORTHERN CWA SATURDAY MORNING AS SHOULD HAVE NECESSARY
TEMPERATURES... LIFT... AND MOISTURE... BUT ACCUMULATIONS EXPECTED
TO BE TOO LOW FOR ADVISORY.
OVERALL TEMPERATURES LOOK TO BE NEAR NORMAL FOR WHAT IS TRADITIONALLY
COOLEST TIME OF THE YEAR. FRIDAY SHOULD BE THE WARMEST DAY OF THE
WEEK WITH HIGHS CLIMBING INTO THE 70S... BEFORE BECOMING MUCH COLDER
SATURDAY. HIGHS SATURDAY BEHIND THE FRONT SHOULD ONLY BE IN THE
40S. TEMPERATURES START TO REBOUND SUNDAY AS AN UPPER RIDGE BUILDS
BACK ACROSS THE REGION. HIGHS NEXT WEEK IN THE 50S AND 60S EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 39 71 28 45 / 0 0 10 20
CARLSBAD NM 39 66 29 44 / 0 10 10 20
DRYDEN TX 43 70 36 49 / 0 0 10 10
FORT STOCKTON TX 42 73 33 43 / 0 0 10 10
GUADALUPE PASS TX 38 57 24 38 / 0 10 10 20
HOBBS NM 38 69 27 43 / 0 0 10 30
MARFA TX 32 66 30 46 / 0 0 10 10
MIDLAND INTL AIRPORT TX 39 70 30 45 / 0 0 10 10
ODESSA TX 39 70 29 45 / 0 0 10 20
WINK TX 39 74 27 49 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 8 AM TO 3 PM MST FRIDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 8 AM TO 3 PM MST FRIDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS.
&&
54/72Hazardous weather outlook, Jan 4, 1:16 PM MST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST THU JAN 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-052030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 216 PM CST THU JAN 4 2007 /116 PM MST THU JAN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS CAN BE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON AND EARLY THIS EVENING. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE. THESE WINDS WILL MAKE DRIVING HAZARDOUS THROUGH THE GUADALUPE PASS AND ALONG STATE ROUTE 118 IN THE DAVIS MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND EVENT IS POSSIBLE FRIDAY ACROSS THE GUADALUPE MOUNTAINS. THIS WIND COULD MAKE TRAVEL ON U.S. 180/62 DIFFICULT. IN ADDITION... A RAIN/SNOW MIX WILL BE POSSIBLE LATE FRIDAY AND EARLY SATURDAY ACROSS SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. WHILE SNOW ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE INCH... THIS MAY RESULT IN SLICK DRIVING CONDITIONS ACROSS THE AFFECTED AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:03 PM MST | Dense Fog Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 9 hr |
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.